Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 307, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 3, 2017, 3:58 PM MDT for Curry County, Quay County, New Mexico. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 3:58 PM MDT (21:58 UTC)
- Expired
- Jul 3, 2017, 4:19 PM MDT
- In force
- 21 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Curry County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 35 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
310 WUUS55 KABQ 032158 SVRABQ NMC009-037-032245- /O.NEW.KABQ.SV.W.0307.170703T2158Z-170703T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Albuquerque NM 358 PM MDT MON JUL 3 2017 The National Weather Service in Albuquerque has issued a * Severe Thunderstorm Warning for... South central Quay County in east central New Mexico... Northeastern Curry County in east central New Mexico... * Until 445 PM MDT. * At 358 PM MDT, a severe thunderstorm was located near Grady, or 24 miles north of Clovis, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Emergency management. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Grady, Broadview and Bellview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to an interior room on the lowest floor of a building. Blowing dust associated with strong thunderstorm winds can reduce visibilities below one quarter mile at times. && LAT...LON 3468 10338 3483 10345 3487 10304 3459 10304 TIME...MOT...LOC 2158Z 277DEG 16KT 3477 10327 HAIL...<.75IN WIND...60MPH $$ KJ
1 follow-up statement
204
WWUS55 KABQ 032219
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
419 PM MDT MON JUL 3 2017
NMC009-037-032228-
/O.CAN.KABQ.SV.W.0307.000000T0000Z-170703T2245Z/
Quay-Curry-
419 PM MDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL QUAY AND
NORTHEASTERN CURRY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning remains in effect for
extreme northern Curry County until 445 pm.
LAT...LON 3468 10338 3483 10345 3487 10304 3459 10304
TIME...MOT...LOC 2215Z 277DEG 16KT 3476 10316
$$
KJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:35 PM MDT, 23 minutes earlier.
Area forecast discussion, Jul 3, 3:35 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 335 PM MDT Mon Jul 3 2017 .SYNOPSIS... Scattered showers and thunderstorms will continue over the Eastern Plains and the Southwest Mountains this afternoon before tapering off though the evening. A ridge of high pressure will remain in place over the Four Corners on the Fourth of July, producing above normal temperatures and scattered showers and thunderstorms over the Eastern Plains and the Sangre de Cristos. The ridge will shift westward on Wednesday, bringing a chance of showers and thunderstorms to the western half of New Mexico with continued hot temperatures. && .DISCUSSION... There isn't a significant change in synoptic reasoning with this forecast package from the morning package as the region moves into a monsoon like pattern. Models are still in good agreement that the ridge currently centered south of the NM Bootheel is expected to shift to the northwest to be centered over the Four Corners by Wednesday. Unlike previous model runs, the ridge is expected to more or less stationary through Friday. Several weak shortwaves are expected to brush the northeastern corner of the state as a trough moves from the High Plains into the Middle Mississippi Valley. Through the rest of the evening, scattered showers and thunderstorms will begin to taper off as diurnal heating diminishes. The strongest storms are expected over the far Eastern Plains, which is located in a Marginal Risk area on the SPC Day 1 Outlook. The main threat in this area will be gusty winds and large hail with some storms. Elsewhere, light showers over the Southwest Mountains will also gradually taper down. Tuesday looks to be more or less a repeat of today with above normal temperatures for most of the forecast area. As a shortwave clips the northeast corner of NM, the focus for convection on Independence Day will be initially north of I-40. As with this morning, a few showers are expected to fire off on the east slopes of the Sangres before moving downslope. By the afternoon, the focus will shift slightly eastward with most storms east of I-25 and north of I-40. As the shortwave pushes further south, convection will shift southward to cover most of eastern NM. As of package time, SPC has a Marginal Risk area for portions of the eastern NM. While widespread severe weather is not expected, conditions will have to be monitored. Elsewhere, temperatures will remain above normal with temperatures in the upper 90's to triple digits in many areas. Looking at Wednesday and beyond, as the ridge shifts to the northwest and anchors over the Four Corners, moisture is expected to filter east of the Central Mountain Chain on Wednesday and through remainder of the work week. This will keep temperatures above normal and will push the precipitation chances mainly west of the chain through the week, putting the region in a fairly typical monsoon pattern. 54/Fontenot && .FIRE WEATHER... High pressure has shifted slightly west northwest of the boot heel of NM today with west northwest winds aloft continuing over most of the state. These west northwest wind component is also evident at the surface, and these winds have pushed back the dryline farther into eastern tier of NM with humidity lowering today in most central to western zones. The dryline has kept a thin ribbon of higher dewpoints in the plains this afternoon, and scattered thunderstorms are better organized here with some small footprints of wetting rainfall. Storms outside of the far eastern plains have been few and far between with very high bases, dry lightning, and gusty outflow winds. Temperatures have been seasonal in western to central NM today, and slightly above normal in the plains. As alluded to with the high-based nature of most storms, very high mixing heights are also being observed with high Haines indices of 5 to 6. Humidity will be able to recover to 70 to 80 percent in the far eastern plains tonight into early Tuesday, but farther west recoveries will only reach 30 to 50 percent. High pressure is now projected to nudge a bit farther northwest on Tuesday, centering closer to the Four Corners. Storm potential remains fairly low for most areas due to the prevalent dry air, but a weak wind shift in the northeastern to east central plains could provide some moist upslope flow that will aid in the development of scattered storms, some of which will turn strong. Temperature and humidity look to follow persistence, staying close to today's readings. Outside of the plains, any storms that are able to develop would be drier storms. By Tuesday night the synoptic scale east winds will push farther west, marching beyond the central mountain chain through Wednesday morning. Gusty east canyon winds will spill into central NM Tuesday night while moisture increases over the eastern half of the state. After the moisture intrusion Tuesday night, the stage will be set for increased thunderstorm chances along and east of the central mountain chain Wednesday. By this time high pressure aloft would be broadly taking up residence over the Rockies, steering the bulk of storm activity in NM on a north to south trajectory. Haines values would decrease in the eastern half. The latter part of the work week will continue to be defined by high pressure over the Rockies while low layer moisture sloshes around the plains, and diffuse mid to upper level subtropical moisture holds over the central to western zones of NM. This will shift storm coverage to the central and western zones of NM, a climatologically sound pattern for early July. 52 && .AVIATION... 18Z TAF CYCLE Drier air continues to work into New Mexico, and this will limit thunderstorm coverage further. Still some modest mid level moisture could lead to a few high-based showers or storms producing very little rainfall with very gusty downburst winds. This activity would be most likely over the southwestern mountains of New Mexico and perhaps just along the central mountain chain. Farther east into the plains closer to Oklahoma/Texas, a few better-organized storms will be possible with downpours temporarily reducing ceilings/visibility along with the potential for hail and gusty downburst winds. This activity in the east should remain very sparse and isolated in nature. Otherwise VFR conditions will prevail with light to moderate breezes. 52 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 52 97 60 98 / 0 0 0 5 Dulce........................... 47 89 47 90 / 0 10 5 20 Cuba............................ 52 89 57 88 / 0 10 5 30 Gallup.......................... 52 94 51 95 / 0 0 0 10 El Morro........................ 44 89 48 89 / 0 0 0 20 Grants.......................... 53 92 53 92 / 0 0 0 10 Quemado......................... 59 89 58 90 / 10 5 0 20 Glenwood........................ 61 100 63 99 / 20 10 10 20 Chama........................... 44 82 44 83 / 0 30 20 40 Los Alamos...................... 61 87 61 86 / 0 10 10 30 Pecos........................... 59 87 55 85 / 0 20 10 40 Cerro/Questa.................... 46 80 50 81 / 5 20 20 50 Red River....................... 41 74 45 74 / 10 30 30 50 Angel Fire...................... 33 77 40 77 / 10 40 30 50 Taos............................ 45 88 50 87 / 0 20 10 40 Mora............................ 55 84 52 81 / 5 40 20 40 Espanola........................ 62 94 61 92 / 0 5 10 20 Santa Fe........................ 62 87 60 85 / 0 10 10 50 Santa Fe Airport................ 58 93 59 91 / 0 5 5 40 Albuquerque Foothills........... 66 98 65 96 / 0 5 0 40 Albuquerque Heights............. 66 97 67 95 / 0 0 0 30 Albuquerque Valley.............. 64 98 66 97 / 0 0 0 30 Albuquerque West Mesa........... 65 99 65 97 / 0 0 0 30 Los Lunas....................... 53 100 62 98 / 0 0 0 20 Rio Rancho...................... 66 97 66 95 / 0 0 0 30 Socorro......................... 60 99 66 98 / 0 0 0 20 Sandia Park/Cedar Crest......... 52 93 56 90 / 0 5 0 40 Tijeras......................... 62 94 61 92 / 0 5 0 40 Moriarty/Estancia............... 56 90 56 89 / 0 10 5 30 Clines Corners.................. 59 89 56 87 / 0 10 5 30 Gran Quivira.................... 62 92 60 90 / 0 10 5 30 Carrizozo....................... 63 95 62 92 / 0 10 5 40 Ruidoso......................... 57 90 55 85 / 5 20 5 50 Capulin......................... 55 86 54 85 / 10 50 20 20 Raton........................... 49 91 52 90 / 20 50 30 20 Springer........................ 50 92 54 90 / 20 50 20 20 Las Vegas....................... 52 88 54 85 / 0 30 10 20 Clayton......................... 60 93 59 92 / 10 40 40 10 Roy............................. 56 91 57 89 / 10 50 40 20 Conchas......................... 63 98 66 96 / 10 20 40 20 Santa Rosa...................... 62 97 63 94 / 0 20 30 20 Tucumcari....................... 64 101 65 99 / 20 20 50 20 Clovis.......................... 62 96 64 93 / 20 20 50 20 Portales........................ 66 96 67 93 / 20 10 50 20 Fort Sumner..................... 67 96 66 94 / 10 20 40 20 Roswell......................... 69 103 68 99 / 20 10 10 20 Picacho......................... 66 95 64 91 / 10 20 5 30 Elk............................. 64 90 60 87 / 20 30 10 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 54
Hazardous weather outlook, Jul 3, 4:44 AM MDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 444 AM MDT Mon Jul 3 2017 NMZ501>540-041100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 444 AM MDT Mon Jul 3 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms across the eastern third of the plains this afternoon to early evening. Strong downdraft winds and large hail will be associated with some of the storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A cluster of strong storms is expected to develop Tuesday afternoon across the northeast third and eventually impact the east central and southeast plains during the overnight hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required across the eastern third this afternoon to early evening due to isolated severe storms. 50
In the hours before
Special weather statement, Jul 3, 2:06 PM MDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Albuquerque NM 206 PM MDT MON JUL 3 2017 NMZ531-032030- Harding County- 206 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING COUNTY UNTIL 230 PM MDT... At 205 PM MDT, Doppler radar was tracking a strong thunderstorm near Bueyeros, or 17 miles northeast of Mosquero, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Bueyeros and Rosebud. && LAT...LON 3582 10340 3592 10384 3606 10382 3605 10336 TIME...MOT...LOC 2005Z 282DEG 14KT 3597 10375 Shoemake
Special weather statement, Jul 3, 2:36 PM MDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Albuquerque NM 236 PM MDT MON JUL 3 2017 NMZ530-531-534-032115- Union County-Harding County-Quay County- 236 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARDING... NORTHEASTERN QUAY AND SOUTHEASTERN UNION COUNTIES UNTIL 315 PM MDT... At 235 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Bueyeros, or 20 miles west of Amistad, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Amistad and Rosebud. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3578 10365 3599 10351 3593 10305 3555 10323 TIME...MOT...LOC 2035Z 292DEG 20KT 3585 10351 54
Special weather statement, Jul 3, 2:54 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Albuquerque NM 254 PM MDT MON JUL 3 2017 NMZ536>538-032130- Roosevelt County-Chaves County Plains-De Baca County- 254 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROOSEVELT... SOUTHEASTERN DE BACA AND NORTHERN CHAVES COUNTIES UNTIL 330 PM MDT... At 254 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles south of Taiban, or 20 miles southeast of Fort Sumner, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Roosevelt...southeastern De Baca and northern Chaves Counties. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3415 10418 3433 10409 3422 10364 3397 10376 TIME...MOT...LOC 2054Z 292DEG 10KT 3422 10406 54
Special weather statement, Jul 3, 3:27 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Albuquerque NM 327 PM MDT MON JUL 3 2017 NMZ530-531-032200- Union County-Harding County- 327 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING AND SOUTHEASTERN UNION COUNTIES UNTIL 400 PM MDT... At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Hayden, or 19 miles northwest of Amistad, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hayden. && LAT...LON 3597 10357 3615 10352 3611 10310 3585 10318 TIME...MOT...LOC 2127Z 284DEG 20KT 3605 10345 40
Special weather statement, Jul 3, 3:34 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Albuquerque NM 334 PM MDT MON JUL 3 2017 NMZ534-032200- Quay County- 334 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL QUAY COUNTY UNTIL 400 PM MDT... At 334 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles west of San Jon, or 13 miles southeast of Tucumcari, moving east at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... San Jon. This includes Interstate 40 between Mile Markers 346 and 360. && LAT...LON 3497 10360 3514 10363 3523 10328 3496 10323 TIME...MOT...LOC 2134Z 261DEG 15KT 3507 10353 40
Special weather statement, Jul 3, 3:48 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Albuquerque NM 348 PM MDT MON JUL 3 2017 NMZ530-032215- Union County- 348 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY UNTIL 415 PM MDT... At 348 PM MDT, Doppler radar was tracking a strong thunderstorm over Amistad, moving east at 15 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Amistad. && LAT...LON 3584 10324 3611 10315 3611 10304 3584 10304 TIME...MOT...LOC 2148Z 272DEG 15KT 3591 10316 KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:07 PM MDT | Areal Flood Advisory | ABQ | Chaves | 113 min |
| Jul 2, 8:24 PM MDT | Special Weather Statement | ABQ | 36 min | |
| Jul 3, 1:49 PM MDT | Special Weather Statement | ABQ | Harding | 26 min |
| Jul 3, 2:06 PM MDT | Special Weather Statement | ABQ | Harding | 24 min |
| Jul 3, 2:36 PM MDT | Special Weather Statement | ABQ | Harding | 39 min |
| Jul 3, 2:54 PM MDT | Special Weather Statement | ABQ | Roosevelt | 36 min |
| Jul 3, 3:07 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 53 min |
| Jul 3, 3:27 PM MDT | Special Weather Statement | ABQ | Harding | 33 min |
| Jul 3, 3:34 PM MDT | Special Weather Statement | ABQ | Quay | 26 min |
| Jul 3, 3:42 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 63 min |
| Jul 3, 4:23 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 22 min |
| Jul 3, 4:49 PM MDT | Special Weather Statement | ABQ | Curry | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.